Ask a doctor

Accutane Slow to Work After Four Months at 80mg. Need Advice.

Daughter 124lbs. Dose 40mg, 60mg, 60mg, 80mg, start of 5th mo 80mg. Progress VERY slow. Initial brkout worse then any prior to accutane. She still has painful acne. Derm surprised at how slow progress is and wants to extend tx to 6 mo. 80mg. Prior to tane was on doxy.. it stopped working and quit abx. Rebound affect worse then ever before....hence started accutane. Is there still hope it will work even though 4 mo, 1 wk on accutane? Any dr have pt respond slow & still see good results?

Doctor Answers (1)

Slow to respond to Accutane

+2

Some people are slow to respond to Accutane, and this is unfortunate. Usually these types of patients, though, do not have good responses to any medications, and thus, they just need to be on Accutane longer and a bit higher dosage. Having a worse initial breakout at the beginning is very normal, as the pores adjust and change. This is quite normal and should be expected. I think your daughter will need to be on Accutane for at least 6 months (a normal course is somewhere between 3-6 months), and maybe even up to a year (this is quite normal for people with bad, painful, cystic acne). She needs to continue through it all because I don't know of any medication that would work better than Accutane for her.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...